MAUDE Adverse Event Report: CONMED UTICA AIRSEAL; INSUFFLATOR, LAPAROSCOPIC

CONMED UTICA AIRSEAL; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS1
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, as-ifs1, airseal ifs, 120v, was being used during a cholecystectomy procedure on an unknown date when it was reported, ¿this unit failed in a case.It shut off completely with an error screen that said there was a valve error,just came back from service a little over a month ago¿.Further assessment found that the device shut off and lost full pneumo immediately.All instruments were removed after a standard insufflator was connected and pnuemo was re-established.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and no relationship to this complaint was found.A two-year review of complaint history revealed there has been a total of 49 complaints, regarding 49 devices, for this device family and failure mode.During this same time frame 2,599,837 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised that when working in the airseal mode, it is possible that fluids can be extracted from the surgical field over the evacuation line and into the filter housing.In order to prevent contamination of the device, bodily fluid is retained by the fluid trap of the housing component.The capacity of the fluid trap is limited.A warning message and an audible signal will be emitted if the fill level low is reached.Airseal cannula and tubing placement should be checked to make sure no more fluid enters the fluid trap.At this point, insert airseal obturator and change the filtered tube set.Insufflation can be continued with full functionality.If fluid level high is reached, the airseal function will shut down.Insert obturator in airseal cannula to maintain pressure with normal insufflation.Change the tube set to finish the procedure.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction, updated manufacturer site in section g the device has not been returned to date and no photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and no relationship to this complaint was found.A two-year review of complaint history revealed there has been a total of 49 complaints, regarding 49 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that when working in the airseal mode, it is possible that fluids can be extracted from the surgical field over the evacuation line and into the filter housing.In order to prevent contamination of the device, bodily fluid is retained by the fluid trap of the housing component.The capacity of the fluid trap is limited.A warning message and an audible signal will be emitted if the fill level low is reached.Airseal cannula and tubing placement should be checked to make sure no more fluid enters the fluid trap.At this point, insert airseal obturator and change the filtered tube set.Insufflation can be continued with full functionality.If fluid level high is reached, the airseal function will shut down.Insert obturator in airseal cannula to maintain pressure with normal insufflation.Change the tube set to finish the procedure.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
AIRSEAL
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
4th floor
berlin NY 10587
GM   10587
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23508928
Report Number1320894-2025-00253
Device Sequence Number13230834
Product Code HIF
UDI-Device Identifier10851885004587
UDI-Public(01)10851885004587(11)230309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-IFS1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer12/04/2025
12/04/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/05/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic